Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 124, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 9, 2008, 8:36 PM CDT for Clay County, Overton County, Tennessee. It was in force for 9 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2008, 8:36 PM CDT (01:36 UTC)
- Expired
- Jun 9, 2008, 8:45 PM CDT
- In force
- 9 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Overton County, TN
The radar
The Nashville radar (KOHX), 105 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 8:44 PM CDT | TSTM WND DMG | 1 W Celina, TN | TREES BLOWN DOWN ON MOSS ARCOTT ROAD WEST OF CELINA |
| Jun 9, 8:47 PM CDT | TSTM WND DMG | 4 Nw Celina, TN | TREES BLOWN ON NEW HOPE ROAD NORTHWEST OF CELINA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1952 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 100137
SVROHX
TNC027-133-100145-
/O.NEW.KOHX.SV.W.0124.080610T0136Z-080610T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
836 PM CDT MON JUN 9 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CLAY COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF CELINA...
NORTHWESTERN OVERTON COUNTY IN TENNESSEE...
* UNTIL 845 PM CDT
* AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CELINA...AND MOVING NORTH AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING ARE POSSIBLE.
PEOPLE OUTSIDE SHOULD MOVE TO A SECURE SHELTER.
LAT...LON 3662 8539 3662 8538 3647 8544 3652 8566
3662 8563 3662 8542 3663 8541
TIME...MOT...LOC 0136Z 194DEG 26KT 3658 8552
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:59 PM CDT, 6 hours 37 minutes earlier.
Area forecast discussion, Jun 9, 1:59 PM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 159 PM CDT MON JUN 9 2008 .DISCUSSION... CU FIELD MINIMAL ACROSS MID STATE AS WARM UPPER LEVEL ANTICYCLONE REMAINS ACROSS THE AREA WITH GOOD SUBSIDENCE TAKING PLACE. TEMPS HAVE WARMED INTO THE LOWER 90S AT A FEW LOCATIONS AS OF 1 PM CDT WITH PLATEAU IN MID TO UPPER 80S. CU FIELD IS BEGINNING TO FORM ALONG PLATEAU SO CANT RULE OUT ISOLATED THUNDERSTORM OR TWO IN THE AFTERNOON HEAT. A POTENT THUNDERSTORM DEVELOPED OVER WALKER COUNTY GEORGIA AND HEADED NORTH ACROSS CHATTANOOGA DURING THE LAST HOUR. POTENT THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN ILLINOIS INTO SOUTHWEST INDIANA AT EARLY AFTERNOON. THIS ACTIVITY IN ASSOCIATION WITH A SLOW MOVING COLD FRONT. SOME OF THESE STORMS WILL LIKELY REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL. ISOLATED STORMS ALSO DEVELOPING IN NORTHEAST ARKANSAS AND SOUTHEAST MISSOURI. MODELS BRING SURFACE LOW OUT OF MISSOURI THIS EVENING AND WORK IT QUICKLY NORTHEAST INTO GREAT LAKES REGION OVERNIGHT WHILE DRAGGING A WEAKENING COOL FRONT INTO MIDDLE TENNESSEE LATE TONIGHT/EARLY TUESDAY. LATEST MODEL RUNS DONT GIVE MUCH IN THE WAY OF PRECIP SO WILL KEEP POPS FAIRLY LOW. CANT RULE OUT ISOLATED SEVERE LATE TONIGHT/EARLY TUESDAY IN MID STATE. STILL A CHANCE OF SHOWERS/TSTMS DURING THE DAY TUESDAY BUT MAINLY EAST. DEEP ENOUGH MOISTURE AROUND INTO THE WEEKEND AND WITH WEAK EMBEDDED SHORTWAVES TRAVERSING THE AREA TO KEEP A POP RUNNING THROUGH SATURDAY. AFTER TODAY TEMPS WILL BACK OFF FROM THE HEAT OF THE LAST SEVERAL DAYS BUT REMAIN ABOVE NORMAL. HAVE ISSUED (UPDATED) PNS ABOUT THE HOT START TO JUNE 2008. CHECK WEB SITE FOR DETAILS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 87 67 90 / 30 30 10 20 CLARKSVILLE 70 87 64 89 / 40 30 10 20 CROSSVILLE 66 82 63 85 / 30 30 10 20 COLUMBIA 71 87 66 89 / 30 30 10 20 LAWRENCEBURG 70 87 67 89 / 30 30 10 20 WAVERLY 68 88 65 90 / 40 30 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Jun 9, 5:06 AM CDT, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 506 AM CDT MON JUN 9 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-101015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 506 AM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT TONIGHT AFTER MIDNIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL ENTER THE MID STATE. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS TUESDAY AND AGAIN THURSDAY THROUGH SATURDAY. MOST OF THE STRONGER ACTIVITY WILL BE IN THE THE PEAK HEATING HOURS OF THE AFTERNOON AND EARLY EVENING. GUSTY STRAIGHT LINE WINDS...SMALL HAIL AND DANGEROUS LIGHTNING COULD OCCUR. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 31
In the hours before
Local storm report, Jun 9, 5:58 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
558 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 5 S MURFREESBORO 35.78N 86.39W
06/09/2008 E0.88 INCH RUTHERFORD TN PUBLIC
NICKEL SIZE HAIL REPORTED SOUTH OF MURFREESBORO
&&
JLMSpecial weather statement, Jun 9, 6:15 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 615 PM CDT MON JUN 9 2008 TNZ032-065-066-077>080-092345- COFFEE-CUMBERLAND-GRUNDY-PUTNAM-VAN BUREN-WARREN-WHITE- 615 PM CDT MON JUN 9 2008 ...STRONG THUNDERSTORMS WERE AFFECTING COFFEE...CUMBERLAND... GRUNDY...PUTNAM...VAN BUREN...WARREN AND WHITE COUNTIES... AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF MONTEREY TO MONTEAGLE...MOVING NORTH AT 8 MPH. THESE STORMS WILL BE NEAR... SPARTA BY 645 PM CDT. SMALL HAIL...FREQUENT LIGHTNING...HEAVY RAINFALL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. JLM
Local storm report, Jun 9, 6:34 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
634 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG 2 N MURFREESBORO 35.88N 86.39W
06/09/2008 RUTHERFORD TN TRAINED SPOTTER
LARGE LIMBS BLOWN OFF TREES JUST NORTH OF MURFREESBORO
&&
JLMLocal storm report, Jun 9, 6:54 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
654 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG 1 SE MCMINNVILLE 35.68N 85.76W
06/09/2008 WARREN TN LAW ENFORCEMENT
TREES BLOWN DOWN AT THE INTERSECTION OF HWY 8 AND HWY 127
&&
JLMLocal storm report, Jun 9, 6:56 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
656 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND DMG 2 S MCMINNVILLE 35.66N 85.78W
06/09/2008 WARREN TN LAW ENFORCEMENT
TREES BLOWN DOWN AT THE INTERSECTION OF LAWSON MILL RD
AND HWY 108
&&
JLMLocal storm report, Jun 9, 7:57 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
757 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND DMG 7 SSW COOKEVILLE 36.06N 85.55W
06/09/2008 WHITE TN LAW ENFORCEMENT
TREES BLOWN DOWN ON WINDOW CLIFF ROAD
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:29 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Overton, Putnam, White | 31 min |
| Jun 9, 7:43 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Warren, White | 32 min |
| Jun 9, 8:19 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 16 min |
| Jun 9, 9:26 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.